Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Miami, FL

May 4, 2016Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 4, 2016, 12:35 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2016, 12:35 PM EDT (16:35 UTC)
Expired
May 4, 2016, 12:53 PM EDT
In force
18 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 12:47 PM EDTTSTM WND GST 513 S Weston, FLA 51 MPH WIND GUST WAS RECORDED AT THE WEATHERBUG STATION CYPRESS BAY HIGH SCHOOL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

550 
WUUS52 KMFL 041635
SVRMFL
FLC011-086-041715-
/O.NEW.KMFL.SV.W.0025.160504T1635Z-160504T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT WED MAY 4 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTHEASTERN FLORIDA...
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 115 PM EDT

* AT 1234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INTERSECTION
  KROME AND U.S. 27...OR 7 MILES SOUTHWEST OF MIRAMAR...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR AND DAVIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2577 8044 2594 8063 2614 8050 2607 8010
TIME...MOT...LOC 1634Z 223DEG 27KT 2592 8044 

HAIL...<.75IN
WIND...60MPH
 
$$

BAXTER
2 follow-up statements
315 
WWUS52 KMFL 041644
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1244 PM EDT WED MAY 4 2016

FLC011-086-041715-
/O.CON.KMFL.SV.W.0025.000000T0000Z-160504T1715Z/
BROWARD FL-MIAMI-DADE FL-
1244 PM EDT WED MAY 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTHEASTERN BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES...

AT 1242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEAR INTERSECTION OF
US 27 AND GRIFFIN...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE AND SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2588 8041 2598 8059 2614 8050 2607 8010
TIME...MOT...LOC 1642Z 217DEG 27KT 2600 8042 

HAIL...<.75IN
WIND...60MPH
 
$$

BAXTER
983 
WWUS52 KMFL 041653
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT WED MAY 4 2016

FLC011-086-041702-
/O.CAN.KMFL.SV.W.0025.000000T0000Z-160504T1715Z/
BROWARD FL-MIAMI-DADE FL-
1253 PM EDT WED MAY 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD AND NORTH
CENTRAL MIAMI-DADE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES
THROUGH WEST METRO AREAS OF CENTRAL BROWARD COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.

LAT...LON 2588 8041 2598 8059 2614 8050 2607 8010
TIME...MOT...LOC 1651Z 223DEG 27KT 2606 8036 

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:50 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 4, 9:50 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EDT WED MAY 4 2016

...SLIGHT RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...
...FIRE WEATHER WATCH FRIDAY AND SATURDAY ALL AREAS...

.UPDATE...
A COLD FRONT OVER NORTHERN FLORIDA WILL CONTINUE TO MOVE SOUTH
TODAY DOWN THE FLORIDA PENINSULA. THIS WILL ALLOW FOR THE STEERING
FLOW TO BE FROM THE SOUTHWEST OVER SOUTH FLORIDA KEEPING THE DEEP
TROPICAL MOISTURE IN PLACE. AT THE SAME TIME...A SHORT WAVE OVER
THE EASTERN GULF OF MEXICO WILL BE MOVING EAST ACROSS SOUTH
FLORIDA. THESE TWO FEATURES WILL ALLOW FOR NUMEROUS THUNDERSTORMS
TO DEVELOP OVER SOUTH FLORIDA LATE THIS MORNING INTO THE AFTERNOON
HOURS.

THE 500 MB TEMPERATURE ALOFT IN THE MORNING SOUNDING FROM MIA WAS
ALSO AROUND -10C. THESE COLD TEMPERATURES ALOFT WILL REMAIN OVER
SOUTH FLORIDA TODAY ALONG WITH A LOW TO MID LEVEL JET OF 30 TO 50
KNOTS WORKING ACROSS THE AREA WITH THE SHORT WAVE.
THEREFORE...SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE OVER
SOUTH FLORIDA TODAY. THE PRIMARY IMPACTS SHOULD BE GUSTY
WINDS...LARGE HAIL...FREQUENT LIGHTNING STRIKES...AND HEAVY
RAINFALL. SPC HAS ALSO PUT ALL OF SOUTH FLORIDA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. SO HAVE ADDED STRONG THUNDERSTORM
WORDING TO THE ZONES FOR TODAY OVER SOUTH FLORIDA.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

&&

.AVIATION...
THE WINDS WILL BE SOUTHWEST TODAY AT 5 TO 10 KNOTS THIS MORNING
BEFORE INCREASING TO AROUND 10 KNOTS THIS AFTERNOON AT ALL OF THE
TAF SITES. VCSH WILL ALSO REMAIN IN THE TAF SITES THROUGH THE
MORNING HOURS BEFORE BECOMING VCTS FOR THE AFTERNOON HOURS. AT
THIS TIME WILL LEAVE OUT A TEMPO GROUP DUE TO TIMING OF THE
SHOWERS AND THUNDERSTORMS. THE VIS AND CEILING WILL REMAIN IN VFR
CONDITIONS OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...BUT SHOULD
FALL DOWN INTO IFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS AND
THUNDERSTORMS FOR THIS AFTERNOON.

&&

.FIRE WEATHER...
EVEN WITH THE EXPECTED RAIN TODAY, THE WIND AND LOWERING RH
TOMORROW WILL QUICKLY WORK TO DRY FUELS ACROSS SOUTH FLORIDA. BY
FRIDAY, THE FLORIDA FOREST SERVICE FEELS THE FUELS WILL BE
VOLATILE ENOUGH WITH THE RELATIVE HUMIDITY DROPPING INTO THE
LOWER 30 PERCENT RANGE, WITH WIND OF 10 TO 15 MPH TO CREATE
POSSIBLE RED FLAG CONDITIONS. BY SATURDAY, EVEN THOUGH THE WIND
RELAXES MORE, THE RH IS FORECAST TO DROP TO THE MID 20 PERCENT
RANGE, KEEPING CONDITIONS FAVORABLE FOR A RED FLAG WARNING. SO,
HAVE HOISTED A FIRE WEATHER WATCH FOR FRIDAY AND SATURDAY FOR ALL
OF SOUTH FLORIDA, IN COORDINATION WITH THE FLORIDA FOREST SERVICE.
ALSO, THE DISPERSION ON FRIDAY IS ALREADY FORECAST IN THE UPPER
60S TO NEAR 75 IN THE PART OF THE INTERIOR.

&&
UPDATE...54/BNB
AVIATION...54/BNB
FIRE WEATHER...SI

.PREV DISCUSSION... /ISSUED 435 AM EDT WED MAY 4 2016/

DISCUSSION...

..STRONG TO SEVERE STORMS POSSIBLE TODAY, ESPECIALLY ALONG EAST
COAST...

TODAY-TONIGHT...SURFACE FRONT MOVING THROUGH THE FL PANHANDLE AND
BIG BEND REGION THIS MORNING BEING DRIVEN BU THE UPPER LEVEL
SHORTWAVE SWINGING ACROSS TX/LA AND ACCOMPANYING 110KT JET MOVING
ACROSS THE NORTHERN GULF. CONVECTION IS INCREASING OVER THE
EASTERN GULF AND WEST FL COAST AHEAD OF THE FRONT, ASSOCIATED
WITH A WEAKER UPPER LEVEL PERTURBATION MOVING THROUGH THE GULF.

SPC HAS PLACED MOST OF THE EAST COAST METRO IN A SLIGHT RISK FOR
SEVERE STORMS THIS AFTERNOON, KEYING ON THE POTENTIAL FOR A WEAK
EAST COAST SEA BREEZE TO DEVELOP.

THERE ARE SEVERAL THINGS IN PLACE TO AID STORM DEVELOPMENT: THE
110KT UPPER JET MOVING INTO THE REGION THIS AFTERNOON, INCREASING
LOW-MID LEVEL FLOW 30-40KTS, AND THE APPROACH OF THE UPPER LEVEL
WAVE. THERE IS SOME CONCERN THAT ONGOING CONVECTION OVER THE GULF
MAY PROVIDE ADDITIONAL CLOUD COVER AND LIMIT HEATING, BUT LATEST
MESOSCALE MODELS HAVE TRENDED LATER WITH THE ARRIVAL OF CLOUDS AND
STORMS PROVIDING MORE OPPORTUNITY FOR WARMING. MORE HEATING ALSO
MAKES AN EAST COAST SEA BREEZE MORE LIKELY.

ACTIVITY LOOKS TO MOVE INTO THE REGION FROM THE WEST AND SOUTHWEST
MID TO LATE MORNING, SPREADING ACROSS THE AREA INTO THE EARLY
AFTERNOON. A SECOND ROUND WILL PUSH THROUGH LATER THIS AFTERNOON
AND EVENING WITH THE ACTUAL FRONT. CONVECTION WILL TAPER OFF FROM
NW TO SE LATE TONIGHT.

FREQUENT LIGHTNING AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE
THE MAIN THREATS. HAIL IS ALSO A CONCERN IN THE STRONGEST STORMS
AS MID LEVEL TEMPS COOL. WITH HIGHER PWATS IN PLACE, LOCALLY HEAVY
RAINFALL IS ALSO A CONCERN. IF THE EAST COAST SEA BREEZE DOES
DEVELOP, ISOLATED TORNADOES ARE NOT OUT OF THE QUESTIONS AS STORMS
APPROACH THE COAST.

THURSDAY-EARLY NEXT WEEK...FRONT AND PRECIP EXPECTED TO CLEAR OUT OF
SOUTH FLORIDA BY DAYBREAK THURSDAY AS THE MAIN UPPER LEVEL TROUGH
AND UPPER LEVEL LOW SWINGS EAST INTO THE ATLANTIC. OVERALL DRY
CONDITIONS EXPECTED FOR THE REMAINDER OF THE EXTENDED, THOUGH A
SECONDARY FRONT PUSHING THROUGH THURS EVENING MAY BRING A FEW LIGHT
SHOWERS OVER THE WATERS. OTHERWISE DRY AND PLEASANT WEATHER THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

COOLER NORTHWEST FLOW WILL KEEP DAYTIME HIGHS A FEW DEGREES BELOW
NORMAL IN THE LOW-MID 80S FRI-SUN, WITH TEMPS WARMING CLOSER TO
NORMAL INTO MONDAY AS EASTERLY FLOW DEVELOPS. OVERNIGHT LOWS WILL BE
AROUND 5 DEGREES BELOW NORMAL, DROPPING INTO THE UPPER 50S AND LOW
60S ACROSS THE INTERIOR, WITH MID-UPPER 60S ALONG THE GULF AND
ATLANTIC COASTS. WARMER LOWS RETURN BY SUNDAY NIGHT WITH MID-UPPER
60S INTERIOR/GULF COAST AND LOW 70S EAST COAST.

MARINE...GUSTY SOUTH-SOUTHWESTERLY WINDS IN PLACE FOR MOST OF THE
DAY 15-20KTS AHEAD OF A FRONTAL BOUNDARY THAT'S EXPECTED TO MOVE
INTO SOUTH FLORIDA LATE TONIGHT. WHILE THERE MIGHT BE A BRIEF PERIOD
OF 20KT WEST-NORTHWEST WINDS BEHIND THE FRONT LATER TONIGHT INTO
THURSDAY MORNING, GUIDANCE CONTINUES TO EMPHASIZE MORE 15-20KT THAN
SOLID 20KTS SO WILL HOLD OFF ON AN SCA. HOWEVER, A SMALL INCREASE IN
THE WIND FORECAST COULD RESULT IN A SMALL CRAFT ADVISORY FOR EITHER
THE GULF OR ATLANTIC.

NORTHWEST WINDS 10-15KTS THE REST OF THE DAY ON THURSDAY WITH
ANOTHER BRIEF PERIOD OF 15-20KTS OVER THE ATLANTIC THURS NIGHT-
FRI MORNING BEHIND A SECONDARY FRONT. WINDS DIMINISH INTO THE
WEEKEND AS HIGH PRESSURE DROPS INTO THE GULF OF MEXICO AND BUILDS
ACROSS THE STATE, BECOMING MORE LIGHT AND VARIABLE.

SEAS 2-3FT MOST OF TODAY, BUILDING TO 4-6FT OVERNIGHT WITH THE
POST- FRONTAL WINDS. HIGHER SEAS WILL LIKELY LINGER THROUGH
FRIDAY. SEAS DIMINISHING TO 2-3FT BY LATE SATURDAY.

FIRE WEATHER...GUSTY WEST-SOUTHWEST LOW LEVEL AND TRANSPORT WINDS
EXPECTED TODAY AHEAD OF AN APPROACHING FRONTAL BOUNDARY, LEADING TO
EXCELLENT DISPERSIONS THIS AFTERNOON. HOWEVER, WIDESPREAD RAIN AND
STORMS THROUGH THE DAY SHOULD HELP MITIGATE ANY RAPID FIRE SPREAD
CONCERNS.

BEHIND THE FRONT, A CONSIDERABLY DRIER AND SLIGHTLY COOLER AIRMASS
WORKS INTO THE REGION THROUGH THE WEEKEND. RH VALUES ARE EXPECTED TO
DROP TO OR BELOW CRITICAL LEVELS FOR JUST ABOUT ALL OF SOUTH FLORIDA
FOR SEVERAL HOURS EACH AFTERNOON THROUGH SUNDAY. GUSTY POST-FRONTAL
WEST-NORTHWEST WINDS MAY BE A CONCERN ON THURSDAY, WITH STRONGER
TRANSPORT WINDS KEEPING DISPERSIONS IN THE VERY GOOD TO EXCELLENT
RANGE. LIGHTER WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  67  85  62 / 100  70  10   0
FORT LAUDERDALE  86  68  86  66 /  90  80  10   0
MIAMI            86  66  86  65 /  90  80  10   0
NAPLES           81  68  81  63 / 100  50  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY EVENING
     FOR FLZ063-066>075-168-172>174.

AM...NONE.
GM...NONE.
&&

SHORT TERM...54/BNB
LONG TERM....88/ALM
Hazardous weather outlook, May 4, 9:06 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EDT WED MAY 4 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
906 AM EDT WED MAY 4 2016

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND OVERSPREAD SOUTH FLORIDA LATE THIS MORNING AND INTO THE
AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME STRONG
TO SEVERE. THE MAIN CONCERNS ARE LIGHTNING, LARGE HAIL, DAMAGING
WIND, AND A SLIGHT CHANCE OF AN ISOLATED TORNADO.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTH FLORIDA.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
SOUTH FLORIDA WATERS.

WIND: DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE ACROSS SOUTH
FLORIDA.

HAIL: LARGE HAIL IS POSSIBLE ACROSS SOUTH FLORIDA.

FLOODING: THUNDERSTORMS WILL PRODUCE RAIN TOTALS OF 1 TO 2 INCHES
OVER MOST AREAS. THE STRONGEST THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVIER RAINFALL AMOUNTS CAUSING PONDING OF WATER ON ROADWAYS AND
IN AREAS SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTHWEST WINDS AND VERY DRY CONDITIONS BEHIND THE COLD
FRONT ON THURSDAY MAY BRING RED FLAG CONDITIONS TO SOUTH FLORIDA
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 4, 10:22 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EDT WED MAY 4 2016

FLZ073-173-041500-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
1022 AM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL MIAMI-DADE COUNTY UNTIL 1100 AM EDT...

* AT 1021 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...MOVING
  NORTHEAST AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO DIME SIZE HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
  THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  THE REDLAND...HOMESTEAD GENERAL AIRPORT...KENDALL...PINECREST...KENDALE
  LAKES...RICHMOND WEST...WEST KENDALL...INTERSECTION KROME AND KENDALL
  DRIVE...THE HAMMOCKS...ZOO MIAMI...COUNTRY WALK...THE CROSSINGS...
  EVERGLADES NATIONAL PARK...INLIKITA...THREE LAKES...KENDALL WEST...THE
  FALLS AND SOUTH MIAMI HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2566 8032 2565 8033 2566 8039 2563 8039
      2562 8038 2561 8038 2546 8056 2553 8075
      2580 8058 2570 8039 2567 8039 2566 8038
TIME...MOT...LOC 1421Z 222DEG 17KT 2556 8060

BAXTER
Special weather statement, May 4, 10:32 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1032 AM EDT WED MAY 4 2016

FLZ073-074-173-041515-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
1032 AM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL MIAMI-DADE COUNTY UNTIL 1115 AM EDT...

* AT 1032 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG THUNDERSTORM NEAR THE REDLAND...MOVING EAST/NORTHEAST AT
  25 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HOMESTEAD...CORAL GABLES...SOUTH MIAMI...BLACK POINT...KENDALL...
  THE REDLAND...HOMESTEAD GENERAL AIRPORT...DORAL...PINECREST...
  SWEETWATER...FLORIDA CITY...WEST MIAMI...KENDALE LAKES...GOULDS...WEST
  PERRINE...THE HAMMOCKS...OLYMPIA HEIGHTS...RICHMOND HEIGHTS AND
  UNIVERSITY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2549 8011 2545 8056 2563 8066 2585 8036
      2553 8009
TIME...MOT...LOC 1432Z 248DEG 20KT 2557 8052

BAXTER
Local storm report, May 4, 10:51 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HAIL             4 NNE REDLAND           25.58N  80.49W
05/04/2016  E0.50 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            GUSTY WIND SMALL HAIL.

&&

EVENT NUMBER MFL1600274

SI
Local storm report, May 4, 11:28 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1128 AM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             3 N REDLAND             25.56N  80.50W
05/04/2016  E0.75 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            SMALL BRANCHES AND PALM FRONDS DOWN.

1050 AM     TSTM WND GST     3 N REDLAND             25.56N  80.50W
05/04/2016  E50 MPH          MIAMI-DADE         FL   TRAINED SPOTTER

            SMALL BRANCHES AND PALM FRONDS DOWN.

&&

EVENT NUMBER MFL1600275
EVENT NUMBER MFL1600276

SI
Special weather statement, May 4, 11:39 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT WED MAY 4 2016

FLZ073>075-173-174-041645-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
1139 AM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR CENTRAL MIAMI-DADE AND NORTHEASTERN MAINLAND
MONROE COUNTIES UNTIL 1245 PM EDT...

* AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  WEST OF PA-HAY-OKEE OVERLOOK TO NEAR INTERSECTION KROME AND KENDALL
  DRIVE...AND MOVING NORTHEAST AT 25 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  SMALL HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...HOMESTEAD...CORAL GABLES...SOUTH MIAMI...KENDALL...
  HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...HOMESTEAD GENERAL AIRPORT...
  DORAL...PINECREST...MIAMI SPRINGS...SWEETWATER...FLORIDA CITY...WEST
  MIAMI...KENDALE LAKES...GOULDS...WEST PERRINE...THE HAMMOCKS AND
  OLYMPIA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2540 8043 2536 8107 2574 8094 2584 8015
TIME...MOT...LOC 1539Z 232DEG 21KT 2545 8095 2567 8057

BAXTER
Special weather statement, May 4, 12:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1214 PM EDT WED MAY 4 2016

FLZ071>074-172-173-041700-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
1214 PM EDT WED MAY 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
BROWARD AND NORTHERN MIAMI-DADE COUNTIES UNTIL 100 PM EDT...

* AT 1214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEDLEY TO
  SHARK VALLEY OBS TOWER...AND MOVING NORTHEAST AT 25 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...MIAMI
  BEACH...CORAL GABLES...SOUTH MIAMI...SURFSIDE...MIAMI GARDENS...
  HALLANDALE...KENDALL...WESTON...NORTH MIAMI...DORAL...NORTH MIAMI BEACH...
  AVENTURA...MIAMI LAKES AND COOPER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2601 8004 2566 8023 2554 8087 2556 8087
      2611 8066
TIME...MOT...LOC 1614Z 227DEG 21KT 2587 8035 2563 8076

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:33 PM EDTSpecial Marine WarningMFL57 min
May 4, 8:54 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach4 days
May 4, 10:22 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
May 4, 10:32 AM EDTSpecial Weather StatementMFLMiami-Dade43 min
May 4, 10:35 AM EDTSpecial Marine WarningMFL55 min
May 4, 11:39 AM EDTSpecial Weather StatementMFLMiami-Dade66 min
May 4, 12:11 PM EDTSpecial Marine WarningMFL64 min
May 4, 12:14 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
May 4, 12:49 PM EDTSpecial Weather StatementMFLBroward41 min
May 4, 1:00 PM EDTSpecial Marine WarningMFL45 min
May 4, 1:13 PM EDTSpecial Marine WarningMFL62 min
May 4, 1:25 PM EDTSpecial Weather StatementMFLCollier, Glades65 min
May 4, 1:34 PM EDTSpecial Weather StatementMFLBroward41 min
May 4, 1:42 PM EDTSpecial Marine WarningMFL48 min
May 4, 1:49 PM EDTSpecial Marine WarningMFL56 min
May 4, 2:04 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 4, 2:09 PM EDTSpecial Weather StatementMFLCollier, Glades, Hendry, Monroe51 min
May 4, 2:14 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
May 4, 2:17 PM EDTAreal Flood AdvisoryMFLCollier118 min
May 4, 2:17 PM EDTSpecial Marine WarningMFL58 min
May 4, 2:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
May 4, 2:49 PM EDTSpecial Marine WarningMFL41 min
May 4, 3:04 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade56 min
May 4, 3:09 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
May 4, 3:26 PM EDTSpecial Marine WarningMFL64 min
May 4, 4:06 PM EDTSmall Craft AdvisoryMFL20 hr
May 4, 4:10 PM EDTSpecial Marine WarningMFL50 min
May 4, 4:35 PM EDTSpecial Marine WarningMFL85 min
May 4, 7:34 PM EDTSpecial Marine WarningMFL41 min
May 4, 7:52 PM EDTSpecial Marine WarningMFL113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.